Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Yeon-Ho You 3 Articles
Acute Hydrofluoric Acid Exposure: Our Clinical Experience at Emergency Centers in Two University Teaching Hospitals
Kyu-Hong Han, Jung-Il Yang, Seung-Yook Jo, Yong-Chul Cho, Seung Ryu, Jin-Woong Lee, Seung-Whan Kim, In-Sool Yoo, Yeon-Ho You, Jung-Soo Park
J Korean Soc Clin Toxicol. 2009;7(2):121-126.   Published online December 31, 2009
  • 74 View
  • 0 Download
AbstractAbstract PDF
Purpose: We investigated the clinical characteristics and demographics of patients who suffered from hydrofluoric acid chemical injury and the mechanism of damage. Methods: We retrospectively reviewed the medical records of patients who were exposed to hydrofluoric acid from March 2004 to March 2009 and who were seen at the emergency centers in two university teaching hospitals. Results: Forty four patients out of 47 patients suffered from chemical burn, while the injuries of the remaining 3 could not be identified by the medical records. A total of 17 hydrofluoric acid chemical injury patients were enrolled during the study period, and their mean age was $29.6{pm}7.0$. All the patients were accidentally injured by contact with the material and none of them inhaled or ingested the material. Only 6 patients wore appropriate protective equipments and 5 underwent the water irrigation for more than 10 minutes. The most common exposure area was the hand and forearm (70.5%). Less than 1% of all of the patients had their total body surface (TBS) exposed to hydrofluoric acid (mean=0.35%). The mean time interval from calcium gluconate administration to pain relief was $33.6{pm}8.8$ hours. Conclusion: When exposed to hydrofluoric acid, it is important to wear protective equipment and undergo water irrigation for more than 10 minutes. Pain and skin damage were observed in all the patients. After treatment, we concluded that administration of calcium gluconate and pain killers was successful in relieving pain, and the prognosis was also positive for the admitted and followed up patients when less than 1% of the TBS was exposed.
A case of Systemic Toxicity that Occurred in an Adult Who Intentionally Ingested Rhododendron Sclippenbashii
Sang-Min Jeong, Seung-Han Lee, Jeong-Soo Lim, Sang-Yeol Yoon, Seung Ryu, Jin-Woong Lee, Seung-Whan Kim, In-Sool Yoo, Yeon-Ho You
J Korean Soc Clin Toxicol. 2009;7(2):180-182.   Published online December 31, 2009
  • 60 View
  • 0 Download
AbstractAbstract PDF
It is well known that Rhododendron sclippenbashii contains the toxic material grayanotoxin. So, Koreans do not eat it, but they do eat azalea although it contains grayanotoxin. That is why there have been no reports about Rhododendron sclippenbashii intoxication after ingesting it intentionally, not accidentally. In this case, the patient was admitted to the emergency room with several toxic symptoms after intentionally consuming 50 blossoms of Rhododendron sclippenbashii to get rid of thirst. Treatment with saline infusion and atropine was successful and the outcome was favorable enough in this case to produce a complete cure without any sequelae at discharge. But toxic symptoms were seen for 24 hours, although the symptoms usually fade in 9 hours. Therefore, we should carefully treat and observe, for over 24 hours, the patient who intentionally ingests about 50 blossoms of Rhododendron sclippenbashii.
Acute Organophosphorus Pesticide Poisoning
Mi-Jin Lee, Joon-Seok Park, Tai-Yong Hong, Sung-Soo Park, Yeon-Ho You
J Korean Soc Clin Toxicol. 2008;6(2):83-90.   Published online December 31, 2008
  • 70 View
  • 0 Download
AbstractAbstract PDF
Organophosphate (OP) pesticides are the most common source of human toxicity globally, causing high mortality and morbidity despite the availability of atropine as a specific antidote and oximes to reactivate acetylcholinesterase. The primary toxicity mechanism is inhibition of acetylcholinesterase (AchE), resulting in accumulation of the neurotransmitter, acetylcholine, and abnormal stimulation of acetylcholine receptors. Thus, the symptoms (muscarinic, nicotinic, and central nervous system) result from cholinergic overactivity because of AchE inhibition. OP can also cause rhabdomyolysis, pancreatitis, parotitis, and hepatitis. OP therapy includes decontamination, supportive therapy, and the use of specific antidotes such as atropine and oximes. However, there has been a paucity of controlled trials in humans. Here we evaluated the literature for advances in therapeutic strategies for acute OP poisoning over the last 10 years.

JKSCT : Journal of The Korean Society of Clinical Toxicology